Alert archive / Kentucky / Flash Flood Warnings in 2014

Flash Flood Warning 3, NWS Jackson, KY

May 13, 2014Martin County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 13, 2014, 7:07 PM EDT for Martin County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2014, 7:07 PM EDT (23:07 UTC)
Expired
May 13, 2014, 10:00 PM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Martin County, KY

The radar

The Jackson,KY radar (KJKL), 79 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

640 
WGUS53 KJKL 132307
FFWJKL
KYC159-140200-
/O.NEW.KJKL.FF.W.0003.140513T2307Z-140514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
707 PM EDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MARTIN COUNTY IN NORTHEAST KENTUCKY...

* UNTIL 1000 PM EDT

* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR ESTIMATED THAT OVER AN INCH AND A HALF  
  OF RAINFALL HAD OCCURRED ACROSS PORTIONS OF THE AREA. ADDITIONAL
  HEAVY RAINFALL OF UP TO AN INCH WILL OCCUR ACROSS THE AREA
  BETWEEN 7 AND 8 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  INEZ...ANDY...BEAUTY...BRADBURY...CALF CREEK...COALPOINT...
  DAVISPORT...DEBORD...DELONG...HODE...JOB...LOVELY...MILO...
  PEVIER...PREECE...STIDHAM...TOMAHAWK AND WELLS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
WOLF CREEK...BIG ELK CREEK...COLDWATER FORK...LICK BRANCH...BLACKLOG
FORK...HURRICANE BRANCH...VENTERS BRANCH...LITTLE ROCKCASTLE CREEK...
ROCKHOUSE FORK...SALTWELL BRANCH...ROCKCASTLE CREEK...BONE 
FORK...AND LYNN BARK FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3778 8243 3780 8260 3794 8259 3796 8258
      3797 8253 3795 8249 3792 8248 3792 8246
      3790 8243

$$

GEOGERIAN
2 follow-up statements
995 
WGUS73 KJKL 140017
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
817 PM EDT TUE MAY 13 2014

KYC159-140200-
/O.CON.KJKL.FF.W.0003.000000T0000Z-140514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
817 PM EDT TUE MAY 13 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN MARTIN COUNTY
UNTIL 1000 PM EDT...

AT 737 PM EDT...THE PUBLIC REPORTED THAT FLASH FLOODING WAS OCCURRING
IN THE CALF CREEK AREA NEAR INEZ.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...INEZ...
ANDY...BEAUTY...BRADBURY...CALF CREEK...COALPOINT...DEBORD...
DELONG...HODE...JOB...LOVELY...MILO...PEVIER...PREECE...STIDHAM...
TOMAHAWK AND WELLS.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WOLF CREEK...
BIG ELK CREEK...COLDWATER FORK...LICK BRANCH...BLACKLOG FORK... 
HURRICANE BRANCH...VENTERS BRANCH...LITTLE ROCKCASTLE CREEK... 
ROCKHOUSE FORK...SALTWELL BRANCH...ROCKCASTLE CREEK...BONE FORK... 
TUG FORK...LEFT FORK BIG ELK CREEK...BUCK CREEK...WHITE OAK FORK... 
MIDDLE FORK ROCKCASTLE CREEK AND LYNN BARK FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3778 8243 3780 8260 3794 8259 3796 8258
      3797 8253 3795 8249 3792 8248 3792 8246
      3790 8243

$$

RAY
775 
WGUS73 KJKL 140153
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 PM EDT TUE MAY 13 2014

KYC159-140209-
/O.EXP.KJKL.FF.W.0003.000000T0000Z-140514T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
953 PM EDT TUE MAY 13 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN MARTIN
COUNTY WILL BE ALLOWED TO EXPIRE AT 1000 PM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3778 8243 3780 8260 3794 8259 3796 8258
      3797 8253 3795 8249 3792 8248 3792 8246
      3790 8243

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 13, 4:11 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 13, 4:11 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
411 PM EDT TUE MAY 13 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 345 PM EDT TUE MAY 13 2014

AS OF MID AFTERNOON...A RIDGE OF HIGH PRESSURE WAS CENTERED OFF THE
SOUTHEAST US COAST WHILE A TROUGH WAS OVER THE PLAINS TO MS VALLEY
REGION AND A RIDGE WAS LOCATED ALONG THE PACIFIC COAST. AT THE
SFC...AN AREA OF LOW PRESSURE WAS OVER NW ONTARIO WITH A COLD FRONT
EXTENDING SOUTH INTO THE LOWER OH VALLEY REGION. LOCALLY...CONVECTION
AT THIS TIME IS PRIMARILY CONFINED TO AREAS CLOSER TO LAKE CUMBERLAND
AND DOWN IN THE TN VALLEY...THOUGH ISOLATED CONVECTION WAS OCCURRING
OUTSIDE OF THESE AREAS.

OVER THE NEXT FEW HOURS...THE CONVECTION WILL CONTINUE TO MOVE NORTH
NORTHEAST AND GRADUALLY EXIT THE LAKE CUMBERLAND AREA. HOWEVER...SOME
OF THE CONVECTION...OR EVENTUAL OUTFLOWS MAY LEAD TO CONVECTION
MOVING INTO OR DEVELOPING OVER THE VA BORDER AREA OF BELL...HARLAN
AND LETCHER COUNTY AREA. ALSO...A BOUNDARY THAT CURRENTLY IS NEAR A
SANDY HOOK TO JKL TO MIDDLESBORO AND THEN EAST INTO NORTHEAST TN
BORDER CONTINUES TO MOVE TO THE NORTH AND EAST. THIS MAY ALSO BE A
FOCUS FOR CONVECTION INTO THE EVENING. WITH THE REGION IN ADVANCE OF
THE COLD FRONT AND IN THE WARM SECTOR SOME ISOLATED CONVECTION CANNOT
BE RULED OUT OVERNIGHT...BUT ACTIVITY SHOULD BE MINIMAL FOR MOST
OF...IF NOT THE ENTIRE NIGHT. MANY OF THE SHORT TERM MODELS HAVE
CONVECTION POSSIBLY ENCROACHING ON THE AREA LATE TONIGHT AND OPTED
FOR SOME SLIGHT CHANCE POPS LATE.

ALSO...TONIGHT INTO WEDNESDAY...A SHORTWAVE THAT IS NOW WORKING INTO
THE SOUTHERN PLAINS REGION WILL APPROACH THE MS AND TN VALLEY AND
NEAR THE MID MS AND LOWER OH VALLEY BY WED EVENING. THIS WILL LEAD TO
SFC LOW PRESSURE DEVELOPING ALONG THE BOUNDARY AND TRACK TOWARD THE
OH...KY AND IN TRI STATE AREA BY 0Z THU. THIS LOW WILL TRACK TOWARD
THE WESTERN END OF LAKE ERIE BY THE END OF THE PERIOD. THIS WILL
GRADUALLY LEAD TO MORE FORCING FOR ASCENT AND MORE FOCUSED COVECTION
BY THE LAST 12 HOURS OF THE PERIOD. MODEL FORECAST SOUNDINGS ALSO
INDICATE INSTABILITY WILL BE MODERATE AGAIN TOMORROW AFTERNOON AND
EVENING AS THE MID LEVEL SHORTWAVE TROUGH APPROACHES AND SFC LOW
DEVELOPS. THE FORECAST DEEP LAYER SHEAR IS ALSO FORECAST TO BE
GREATER THAN TODAY...BUT ONLY MODEST TO MODERATE...ENOUGH FOR MORE
ORGANIZATION...AND GREATER INTENSITY AND COVERAGE WHEN COMBINED WITH
INSTABILITY SPC HAS PLACED THE WESTERN PART OF THE CWA IN A SLIGHT
RISK FOR SEVERE THUNDERSTORMS FOR WEDNESDAY...AND GUSTY WINDS WOULD
APPEAR TO BE THE PRIMARY THREAT AND WITH FREEZING LEVELS ALSO
GRADUALLY LOWERING WITH THE APPROACH OF THE MID LEVEL SHORTWAVE SOME
HAIL MIGHT ALSO BE POSSIBLE. THIS IS ALREADY HIGHLIGHTED IN THE HWO.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 305 PM EDT TUE MAY 13 2014

THE MODELS WERE ONCE AGAIN IN GOOD AGREEMENT IN THE LONG TERM. THE
CONSENSUS VIEW BETWEEN THE ECMWF AND GFS MODELS ARE FOR A LARGE AREA
OF LOW PRESSURE TO MOVE ACROSS THE GREAT LAKES REGION AND EVENTUALLY
INTO NEW ENGLAND. A SURFACE COLD FRONT TRAILING FROM THIS LOW WILL
PROVIDE THE INITIAL TRIGGER FOR SHOWERS AND THUNDERSTORMS ON
THURSDAY. MOISTURE FROM THE GULF OF MEXICO STREAMING NORTH AHEAD OF
THE FRONT WILL PROVIDE THE FUEL FOR THIS PRECIPITATION. ONCE THE
FRONT MOVES THROUGH THE AREA THURSDAY NIGHT...AN AREA OF LOW
PRESSURE ALOFT WILL BEGIN TO INFLUENCE OUR AREA AS IT MOVES SLOWLY
SOUTHEASTWARD OUT OF THE WESTERN GREAT LAKES REGION. THIS SYSTEM
WILL HAVE VERY LIMITED MOISTURE TO WORK AND IS THEREFORE EXPECTED TO
BRING ONLY ISOLATED RAIN SHOWERS TO THE EASTERN CONUS THROUGH
SATURDAY NIGHT. A MUCH COOLER AND DRIER AIR MASS IS THEN EXPECTED TO
SETTLE OVER THE REGION THROUGH THE FIRST OF NEXT WEEK...AS A LARGE
AREA OF CANADIAN HIGH PRESSURE MOVES INTO PLACE. THIS MUCH COOLER
AIR WILL LEAD TO WELL BELOW NORMAL TEMPERATURES THROUGHOUT THE
PERIOD...WITH DAILY HIGHS IN THE 60S AND NIGHTLY LOWS IN THE 40S
AREA WIDE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 155 PM EDT TUE MAY 13 2014

PRIMARILY VFR CONDITIONS WILL PERSIST THROUGH THE TAF FORECAST
PERIOD AT THE TAF SITES. SCATTERED TO BROKEN CU WILL GRADUALLY DIMINISH
THROUGH 0Z AND DEVELOP AGAIN AROUND 15Z. SOME OF THIS CONVECTION WILL
MOVE CLOSE TO LOZ...SME AND JKL OVER THE NEXT COUPLE OF HOURS. WITH
THIS IN MIND...HAVE VCTS AT ALL THE TAF SITES THROUGH ABOUT SUNSET.
PATCHY VALLEY FOG WILL FORM AGAIN LATER TONIGHT AND AFFECT VALLEY
LOCATIONS...BUT SHOULD NOT AFFECT THE TAF SITES.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JP
LONG TERM...AR
AVIATION...JP
Hazardous weather outlook, May 13, 4:25 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
425 PM EDT TUE MAY 13 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-142330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
425 PM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS AREA POSSIBLE...MAINLY THIS EVENING AND TOWARD DAWN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY EVENING. A FEW
OF THE STORMS ON WEDNESDAY AND WEDNESDAY NIGHT MAY CONTAIN HEAVY
RAIN...STRONG WINDS...AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAS/GREIF/JP

In the hours before

Special weather statement, May 13, 6:29 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
629 PM EDT TUE MAY 13 2014

KYZ110-113-132315-
KNOTT-FLOYD-
629 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715
PM EDT TUESDAY EVENING...

   EAST CENTRAL KNOTT AND
   FLOYD.

AT 629 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR EAST
MCDOWELL...OR 12 MILES WEST OF PIKEVILLE...MOVING NORTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MINNIE AROUND
635 PM EDT...DRIFT AROUND 640 PM EDT...HUNTER AROUND 645 PM EDT...
PRINTER AROUND 650 PM EDT...LANGLEY AROUND 655 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

RAY
Special weather statement, May 13, 6:33 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
633 PM EDT TUE MAY 13 2014

KYZ086-087-132315-
KNOX-BELL-
633 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 715
PM EDT TUESDAY EVENING...

   EASTERN KNOX AND
   BELL.

AT 633 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CLEAR CREEK
SPRINGS...OR NEAR PINEVILLE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PINEVILLE
AROUND 640 PM EDT...CARY AROUND 645 PM EDT...BLANCHE AROUND 650 PM
EDT...RELLA AROUND 655 PM EDT...BLACKMONT AROUND 700 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 35 TO 45 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

RAY
Local storm report, May 13, 6:44 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
644 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     1 N HAZARD              37.27N 83.20W
05/13/2014                   PERRY              KY   911 CALL CENTER

            DISPATCH REPORTS TREES AND POWER LINES DOWN JUST NORTH OF
            HAZARD IN BONNYMAN.

&&

RAY
Local storm report, May 13, 7:00 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
700 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     9 N HAZARD              37.38N 83.20W
05/13/2014                   PERRY              KY   911 CALL CENTER

            DISPATCH REPORTED TREES DOWN IN BOONE LEDGE. TIME
            ESTIMATED FROM RADAR.

&&

RAY
Local storm report, May 13, 7:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     5 N HAZARD              37.33N 83.20W
05/13/2014                   PERRY              KY   911 CALL CENTER

            DISPATCH REPORTS TREES AND POWER LINES DOWN JUST NORTH OF
            HAZARD IN BONNYMAN.

&&

RAY
Special weather statement, May 13, 7:05 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
705 PM EDT TUE MAY 13 2014

KYZ107-110-119-120-140000-
JOHNSON-MARTIN-PIKE-FLOYD-
705 PM EDT TUE MAY 13 2014

...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 800 PM EDT TUESDAY EVENING...

   EASTERN JOHNSON...
   MARTIN...
   NORTH CENTRAL PIKE AND
   NORTHEASTERN FLOYD.

AT 704 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED 9 MILES NORTH OF PIKEVILLE...MOVING NORTH AT 25 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MCCOMBS AROUND
710 PM EDT...HEENAN AROUND 715 PM EDT...MOREE AROUND 720 PM
EDT...LAURA AROUND 725 PM EDT...MCCLURE AROUND 730 PM EDT.

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN
ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 5:04 PM EDTAreal Flood AdvisoryJKLKnox86 min
May 13, 5:49 PM EDTSevere Thunderstorm WarningJKLClay, Leslie41 min
May 13, 6:19 PM EDTSevere Thunderstorm WarningJKLPerry41 min
May 13, 6:21 PM EDTAreal Flood AdvisoryJKLFloyd, Pike99 min
May 13, 6:26 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike64 min
May 13, 6:41 PM EDTSevere Thunderstorm WarningJKLBreathitt, Perry49 min

Nearby

Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.